Our team of medical experts are ready to help

Your questions answered


Jani asked...

Tags: heart

How can I quit taking Concor 5mg the right way? Thank You

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

Hello Jani,

Thank you for contacting AXA-PPP Healthcare.

You do not say why you need to stop taking Concor. As you may be aware Concor 5mg tablets contain Bisoprolol as the active ingredient. 

Bisoprolol is a beta blocker used to control certain heart conditions including angina and sometimes used to manage high blood pressure. It has an action specifically on the heart. It causes the heart to beat more slowly and with less force so reduces the pressure at which the blood is pumped out of the heart. This in turn reduces the blood pressure.

The actual dose for managing these conditions is 10mg daily, although some people may need a lower dose of 5mg daily or a higher dose up to a maximum dose of 20mg daily. 

It is available as tablets of a lower strength, namely Bisoprolol 2.5mg tablets. These are mainly used at the beginning of the treatment to allow a person to become accustomed to its effects, although some people may be stable at a lower dose of 2.5mg daily. The dose is often gradually increased to 5mg daily. After this the dose may be increased further according to the person’s needs.

The dose can be reduced in increments or stopped if your doctor thinks that you need to stop taking it. An alternative medication is often prescribed once the Bisoprolol is stopped. It depends on the condition being treated and your response and your needs.

It would not be advisable to stop taking it because it can have a profound effect on your heart and blood pressure and may be dangerous to do so even when reduced gradually. For this reason I think that you need to discuss this matter your doctor.

I hope this helps.

Best regards

Hema Love

Pharmacist 

Answered by the Health at Hand nurses

Newsletter sign up


Sign up to our monthly better health newsletter to receive updates on our latest health and wellbeing articles.


Sign up to newsletter